# SDR CA090403004

- Difficulty date: March 18, 2009
- Submitted: April 9, 2009
- Operation: General aviation
- Make and model: Beech 100BEECH
- Aircraft time: 16,865 hours
- Engine: Pwa PT6A28
- Propeller: Hartzl HCB3TN3
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Making Metal
- Location: Left
- Stage of operation: CL
- How discovered: O
- Nature of condition: E, J
- Precautionary procedure: E, A

## Discrepancy

(CAN) DURING T/O CLIMB, THE LT ENGINE MADE A LOUD NOISE. THE FLIGHT CREW OBSERVED A CHIP LIGHT AND SHUTDOWN THE ENGINE. AN EMERGENCY WAS DECLARED AND THE ACFT RETURNED TO DEPARTURE POINT WHERE A SINGLE-ENGINE LANDING WAS MADE. A SIGNIFICANT AMOUNT OF MAGNETIC DEBRIS, INCLUDING BEARING MATERIAL, WAS FOUND ON THE CHIP DETECTOR AND THE PROPELLER WAS HARD TO ROTATE. ENGINE WILL BE REMOVED AND SENT FOR INVESTIGATION AND REPAIR. MFG WILL CONTINUE INVESTIGATING THE EVENT AND ADVISE OF ROOT CAUSE ONCE ESTABLISHED.
